Alert archive / Texas / Red Flag Warnings in 2020

Red Flag Warning 33, NWS Amarillo, TX

November 14, 202020 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Nov 14, 2020, 3:41 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 14, 2020, 11:00 AM CST. It was in force for 8 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 14, 2020, 3:41 AM CST (09:41 UTC)
In effect from
Nov 14, 2020, 11:00 AM CST
Expired
Nov 14, 2020, 7:00 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 14, 11:08 AM CSTNON-TSTM WND GST 584 E Vega, TX
Nov 14, 11:40 AM CSTHIGH SUST WINDS 433 Nne Umbarger, TX
Nov 14, 12:10 PM CSTHIGH SUST WINDS 452 Nw Lake Mcclellan, TX
Nov 14, 12:55 PM CSTHIGH SUST WINDS 42Goodnight, TX
Nov 14, 1:20 PM CSTWILDFIRE 8577 Wsw Hardesty, OKWILDFIRE IN TEXAS COUNTY CONSUMED APPROXIMATELY 857 ACRES. THERE WAS A REPORT THAT AN ENGINE WAS BURNED DUE TO EXTREME WILDFIRE BEHAVIOR, HOWEVER THERE WERE NO REPORTS OF ANY INJURIES OR FATALITIES.
Nov 14, 2:03 PM CSTHIGH SUST WINDS 4511 Wnw Bootleg, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2020-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2020-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2515 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

563 
WWUS84 KAMA 140941
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
341 AM CST Sat Nov 14 2020

OKZ001>003-TXZ001>004-006>008-011>013-016>018-317-142200-
/O.UPG.KAMA.FW.A.0017.201114T1700Z-201115T0100Z/
/O.NEW.KAMA.FW.W.0033.201114T1700Z-201115T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley-
Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall-
Armstrong-Palo Duro Canyon-
341 AM CST Sat Nov 14 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES 
FOR ALL OF THE OKLAHOMA PANHANDLE AS WELL AS WESTERN AND CENTRAL
SECTIONS OF THE TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity values, which 
is in effect from 11 AM this morning to 7 PM CST this evening. The
Fire Weather Watch is no longer in effect.

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman...Hansford...Ochiltree...Hartley... 
  Moore...Hutchinson...Oldham...Potter...Carson...Deaf Smith... 
  Randall...Armstrong and Palo Duro Canyon.

* 20 Foot Winds...West to northwest 25 to 35 mph with gusts up to
  50 mph.

* Relative Humidity...As low as 10 to 15 percent.

* Red Flag Threat Index...5 TO 6.

* Timing...11 AM until 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

TXZ005-009-010-014-015-019-020-142200-
/O.NEW.KAMA.FW.W.0033.201114T1700Z-201115T0100Z/
Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley-Collingsworth-
341 AM CST Sat Nov 14 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES 
FOR THE EASTERN TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity values, which 
is in effect from 11 AM this morning to 7 PM CST this evening.

* Affected Area...In Texas...Lipscomb...Roberts...Hemphill... 
  Gray...Wheeler...Donley and Collingsworth.

* 20 Foot Winds...West to northwest 25 to 35 mph with gusts up to
  50 mph.

* Relative Humidity...As low as 15 percent. 

* Red Flag Threat Index...4 to 6. 

* Timing...11 AM until 7 PM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

02

For more information from the National Weather Service visit...
www.weather.gov/ama
2 follow-up statements
901 
WWUS84 KAMA 142050
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
250 PM CST Sat Nov 14 2020

OKZ001>003-TXZ001>020-317-150100-
/O.CON.KAMA.FW.W.0033.000000T0000Z-201115T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
250 PM CST Sat Nov 14 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES...

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... 
  Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... 
  Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... 
  Armstrong...Donley...Collingsworth and Palo Duro Canyon.

* 20 Foot Winds...West 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 11 percent.

* Red Flag Threat Index...5 TO 6.

* Timing...Until 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
839 
WWUS84 KAMA 150057
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
657 PM CST Sat Nov 14 2020

OKZ001>003-TXZ001>020-317-150200-
/O.EXP.KAMA.FW.W.0033.000000T0000Z-201115T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
657 PM CST Sat Nov 14 2020

...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES...

20 foot winds have decreased this evening and relative humidity
values are gradually increasing. The Red Flag Warning will be
allowed to expire at 7 PM CST.

$$

Schneider

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 14, 3:02 AM CST, 39 minutes earlier.

Area forecast discussion, Nov 14, 3:02 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
302 AM CST Sat Nov 14 2020

.SHORT TERM...Today and Tonight.

For today, a rather vigorous upper level shortwave trof is forecast
to move across the plains states. As it does, strengthening wind
fields through multiple levels in the atmosphere plus a tightening
surface pressure gradient along with plenty of sunshine and
attendant mixing suggests a windy day is in store for the OK and
TX Panhandles. Given favorable wind speeds in the lower to mid
levels of the atmosphere and decent mixing today, winds will
likely approach and/or exceed advisory levels late this morning
into the afternoon hours. After collaborating with surrounding
offices, a Wind Advisory has been issued for all of the forecast
area effective from 11 AM until 5 PM today. Some concern exists
for isolated sustained high wind speeds or gusts, primarily across
the higher terrain of the far western zones today. However, due
to low confidence in the strength of the pressure gradient given
some differences exist in the short range models, have opted to
defer possible issuance of a High Wind Warning for that area to
the next shift to further assess as the wind event unfolds later
this morning. Have increased wind speeds over the NBM values based
on the tight pressure gradient. The surface cold front associated
with passage of the upper level shortwave trof is expected to
move across the area later today. No precipitation is foreseen.
Winds will diminish after sunset, leading to generally tranquil
conditions tonight.

02

&&

.LONG TERM...Sunday through Friday night.

Sunday the upper level jet will have transitioned to the east
along with the base of the upper level trough. Positioning over
MO, southern IL and IN, KY, and OH. Flow aloft will become quasi-
zonal before eventually transitioning into northwest flow as a
ridge builds in from the west and heights start to rise again.
This will bring a warming trend going into Wednesday and Thursday.
At the surface, gradient winds will bring some breezy conditions
Sunday and then again Tuesday through Thursday morning.

On Sunday, the combined Panhandles will be between a surface low
in northeast NM/SW Colorado and a surface high over the central
plains of Texas. This will cause south to southwest gradient winds
upwards of 20 mph during the afternoon Sunday. The downsloping
winds, especially in the southwest to central Texas Panhandle will
help the western FA warm into the 60's while areas in the east
may not make it out of the 50's. On Monday the low pressure will
traverse the CWA causing light and variable winds as the gradient
relaxes. With plenty of insolation on Monday afternoon and
slightly higher heights, daytime temperatures will be nearing the
upper 60's across the entire FA which is above normal for this
time of year. But as the sun goes down the light winds and clear
skies will allow temperatures to drop off into the 30's by Tuesday
morning.

On Tuesday, leeside low pressure sets up over CO and NM once
again with a large surface high to the east expanding north and
south along the Mississippi River Valley. The pressure gradient
will tighten up and winds will approach the 20 mph range again on
Tuesday. Daytime temperatures are progged to be in the low 70s,
accompanied by higher dewpoints in the 50s that will be brought in
by the south to southeast winds Tuesday afternoon. Wednesday
morning will be quite warm with the higher dewpoints and winds
holding temperatures in the 40's. By Wednesday afternoon,
temperatures will climb to the upper 70's with winds staying on
the breezy side. In fact the pressure gradient will not let up
going into Thursday morning. The dewpoints will still be around
the 50s allowing temperatures to be even warmer on Thursday
morning.

By Friday the models start to diverge as another decent cold
front is progged to move through the area sometime next weekend.
The GFS has the front coming through more into Saturday morning
allowing the daytime temperatures to reach into the 70's across
much of the Panhandles Friday afternoon. The ECMWF on the other
hand brings the front in sooner on Friday which keeps the northern
half of the combined Panhandles in the 60's. The NBM agrees more
with the ECMWF for the daytime highs, and with this being Day 7,
have stuck with the NBM for the forecast.

36

&&

.FIRE WEATHER...

The combination of strong, gusty winds of 25 to 35 mph with higher
gusts, minimum relative humidity values between 10 and 15 percent,
and a continuation of drying fuels suggests critical fire weather
conditions are expected to develop late this morning through the
afternoon hours. In addition, maximum RFTI values of 4 to 6 are
anticipated across the forecast area. These RFTI values are weighed
heavily towards wind driven. After coordination with SPC and the
surrounding WFOs, it was decided to upgrade the earlier issued
Fire Weather Watch into a Red Flag Warning which was also expanded
eastward to include all of the OK and TX Panhandles. This Red
Flag Warning will be in effect from 11 AM this morning until 7 PM
this evening. The passage of the cold front discussed earlier will
result in shifting winds from west to northwest during the course
of today.

02

Sunday, dry breezy conditions will continue with dewpoints in the
single digits (RH in the teens) and gradient driven winds up
around the 15 to 20 mph range. With dormant grasses this will lead
to possible elevated to critical fire weather conditions
especially across the western half of the combined Panhandles.
Winds will be on the calm side Monday and pick up again on
Tuesday. However, on Tuesday, higher dewpoints will return to the
area helping keep RH values up except for the far northwest
combined Panhandles. Some elevated fire weather conditions could
exist in the far northwestern combined Panhandles on Tuesday and
again on Wednesday. Although confidence is low at this time
especially for ERC values and will need to reassess on a day to
day basis.

36

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                71  29  62  36  69 /   0   0   0   0   0
Beaver OK                  71  27  59  32  67 /   0   0   0   0   0
Boise City OK              65  23  62  32  67 /   0   0   0   0   0
Borger TX                  73  30  65  38  71 /   0   0   0   0   0
Boys Ranch TX              71  27  67  33  70 /   0   0   0   0   0
Canyon TX                  71  28  64  35  70 /   0   0   0   0   0
Clarendon TX               74  32  60  38  69 /   0   0   0   0   0
Dalhart TX                 67  23  63  30  68 /   0   0   0   0   0
Guymon OK                  69  24  60  32  67 /   0   0   0   0   0
Hereford TX                71  27  65  35  71 /   0   0   0   0   0
Lipscomb TX                73  28  59  34  67 /   0   0   0   0   0
Pampa TX                   71  29  61  36  68 /   0   0   0   0   0
Shamrock TX                75  32  60  35  68 /   0   0   0   0   0
Wellington TX              77  32  60  35  70 /   0   0   0   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for the following zones: Armstrong...Carson...
     Collingsworth...Dallam...Deaf Smith...Donley...Gray...
     Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
     Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
     Randall...Roberts...Sherman...Wheeler.

     Wind Advisory from 11 AM this morning to 5 PM CST this afternoon
     for the following zones: Armstrong...Carson...
     Collingsworth...Dallam...Deaf Smith...Donley...Gray...
     Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
     Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
     Randall...Roberts...Sherman...Wheeler.

OK...Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for the following zones: Beaver...Cimarron...Texas.

     Wind Advisory from 11 AM this morning to 5 PM CST this afternoon
     for the following zones: Beaver...Cimarron...Texas.

&&

2/36
Hazardous weather outlook, Nov 14, 3:15 AM CST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
315 AM CST Sat Nov 14 2020

OKZ001>003-TXZ001>020-317-150000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
315 AM CST Sat Nov 14 2020

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Critical fire weather conditions will exist across the entire
Oklahoma and Texas Panhandles today due to low relative humidities
and windy conditions. A Red Flag Warning has been issued for the
Oklahoma and Texas Panhandles from 11 AM to 7 PM CST today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Elevated to critical fire weather conditions may be possible for
the western combined Panhandles Sunday afternoon due to low
relative humidity and breezy conditions. Then on Tuesday and
Wednesday elevated to critical fire weather conditions will be
possible for the western Oklahoma Panhandle and possibly the far
northwest Texas Panhandle.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions today and tomorrow.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:18 AM CSTWind AdvisoryAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more14 hr

Nearby

Red Flag Warnings in Texas, 2020Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.